Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 70, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 28, 2017, 1:32 AM EDT. It took effect at Sep 28, 2017, 2:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2017, 1:32 AM EDT (05:32 UTC)
- In effect from
- Sep 28, 2017, 2:00 AM EDT
- Expired
- Sep 28, 2017, 3:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
888 WHUS71 KCLE 280532 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 132 AM EDT THU SEP 28 2017 LEZ142>149-281345- /O.NEW.KCLE.SC.Y.0070.170928T0600Z-170928T1900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 132 AM EDT THU SEP 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS EARLY, DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON. * WAVES/SEAS...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
2 follow-up statements
193 WHUS71 KCLE 280743 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 343 AM EDT THU SEP 28 2017 LEZ142>149-281545- /O.CON.KCLE.SC.Y.0070.000000T0000Z-170928T1900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 343 AM EDT THU SEP 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS EARLY, DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON. * WAVES/SEAS...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
828 WHUS71 KCLE 281307 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 907 AM EDT THU SEP 28 2017 LEZ142-143-281415- /O.CAN.KCLE.SC.Y.0070.000000T0000Z-170928T1900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- 907 AM EDT THU SEP 28 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LEZ144>149-281900- /O.CON.KCLE.SC.Y.0070.000000T0000Z-170928T1900Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 907 AM EDT THU SEP 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...NORTH TO NORTHWEST WINDS 10 TO 20 KNOTS DIMINISHING THIS AFTERNOON. * WAVES/SEAS...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 1:22 AM EDT, 10 minutes earlier.
Area forecast discussion, Sep 28, 1:22 AM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 122 AM EDT Thu Sep 28 2017 .SYNOPSIS... A cold front just south of the area will continue to move off to the southeast and cooler air will spread across the area. High pressure from the midwest will build over the region tonight and Thursday. A second cold front will drop across the region on Friday. Canadian high pressure will slide across the Great Lakes over the weekend. && .NEAR TERM /THROUGH TODAY/... Some cirrus will continue to slide across the area and patches of lake effect clouds will increase overnight. The forecast is in good shape. No significant changes for the late evening update. Original NEAR TERM Discussion from 317 PM... The front is just about out of the area. A few showers remain along the front. Both should be gone within the hour so will be going out with a dry forecast for tonight. Skies during the evening should be mostly clear as drier air works in aloft. Forecast soundings show a layer of strato cumulus developing downwind of the lake during the early morning hours. Since the flow will be almost due north some clouds are possible just about anywhere. Bufkit soundings show this layer of clouds and expect a period of broken skies over the eastern half to two thirds of the area tonight. Given the fact we should see about 6 to 8 degrees of cold air advection across a warm lake this scenario seems realistic. Expect western and far southern areas to scattered out by 12z with sct-bkn skies most of the day Thursday especially in the east. Although there is enough moisture for some flat clouds it will be too dry for showers during the day tomorrow. Have also made some changes to the Thursday night forecast. It now looks most of the area will remain dry as the next cold front and it's parent low will be a tad slower to arrive. Will give the TOL area a chance mention by 12z but that is it. Given the changing airmass have not strayed too far from guidance temps. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... The main s/w trough and associated surface cold front will push SE across the leri area Fri. The synoptic dynamics and moisture along with added lake enhancement will lead to numerous shra Fri for mainly the NE third of the CWA diminishing to just sct shra for Fri night. High pressure quickly builds east into the area for Sat so other than an isolated morning shra in NW PA, dry conditions will take over and continue thru Sunday. Since much of the area will see little to no rain, the short term drought will continue to worsen. Temps Fri into Sat will continue to cool to below normal readings with a little bit of moderation For Sun as the north winds turn to the east. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Upper level ridge will begin to amplify as it moves east out of the Mississippi Valley region into the eastern Great Lakes. This is in response to broad trough diving into the western United States. Eventually, ridge begins to shift off to the east allowing trough to push into the area by the end of the forecast period. European model is not very consistent run to run with the feature on Tuesday. GFS agrees with solution from Euro's run yesterday in forcing a weak cold front with limited moisture into the forecast area Tuesday. Will stick with continuity until models come into better agreement on solution for the front Tuesday. So, will keep a chance for showers Tuesday. Otherwise, fair weather will be the rule through the rest of the forecast period. Warm air advection will take place through the period with the upper level ridge building east of the area. Temperatures will slowly climb into the middle and upper 70s through Wednesday for highs and lows will climb out of the 40s to the middle and upper 50s by mid week. && .AVIATION /06Z Thursday THROUGH Monday/... Northerly flow and cooler temperatures will expand the lake clouds across CLE/ERI/YNG/MFD/CAK during the remainder of the overnight and early Thursday morning. They will be borderline MVFR/VFR. This stratocumulus deck should rise to VFR, flatten out and dissipate Thursday afternoon as high pressure builds in. Winds across eastern terminals will experience minor gusts with the north wind. Winds diminish by 06Z Fri. OUTLOOK...Non-VFR Friday into Friday night in sct shra with a small chance of tsra. && .MARINE... The cooler air pushing across the lake tonight could produce near sca conditions then winds and waves will diminish some for Thu into Thu night. Another cold front will cross the lake Fri with north winds producing sca or near sca conditions again until high pressure spreads in Sat to bring relatively light winds later Sat and Sun. The high will shift off to the east for Mon allowing SE winds to develop and increase to 10 to 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kosarik/Kubina NEAR TERM...Kosarik/Kubina SHORT TERM...Adams LONG TERM...Lombardy AVIATION...Oudeman MARINE...Adams
Hazardous weather outlook, Sep 27, 3:53 AM EDT, 21 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 353 AM EDT Wed Sep 27 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 353 AM EDT Wed Sep 27 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:09 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 6 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.